Ilin, K.I., Trakhinin, Y.L. and Vladimirov, V.A. (2003) The stability of steady magnetohydrodynamic flows with current-vortex sheets. Physics of Plasmas, 10 (7). pp. 2649-2658. ISSN 1089-7674
The stability of steady magnetohydrodynamic flows of an inviscid incompressible fluid with current-vortex sheets to small three-dimensional perturbations is studied. The energy method of Frieman and Rotenberg is extended to the case of steady flows with surfaces of tangential discontinuities across which the tangent velocity or the tangent magnetic field or both of them have jump discontinuities. Sufficient conditions for linear stability of some classes of steady flows with parallel velocity and magnetic field are obtained. Also, a sufficient condition for instability of a tubular current-vortex sheet is given.
|Institution:||The University of York|
|Academic Units:||The University of York > Mathematics (York)|
|Depositing User:||York RAE Import|
|Date Deposited:||25 Feb 2009 11:54|
|Last Modified:||25 Feb 2009 11:54|
|Publisher:||American Institute of Physics|